Pretty much what the title says. A 1cc solution of buprenorphine/diphenhydramine was inteded to be shot in the foot. While injecting, he didnt notice any lump forming or any burning sensation indicating the shot was being missed. After removing the needle from his vein, a large lump formed. We assume its probably a collapsed vein that either caused blood to lump up, or the solution didnt make it in to the vein and somehow only began to lump after the needle was removed. Also, when the needle was removed, a significant amount of blood poured out of the vein on to his foot, enough blood to roll off the foot and leave quite a stain, lots more than what usually comes out when you remove a needle from a vein, leading me to believe even further that its just a collapsed vein.
Any advice on what to do now or how likely it is that an abscess will form? I know the foot is a terrible place to miss a shot due to lack of fat and muscle, so its more likely an abscess will form, but how likely? Going to the hospital is going to be a last resort as of right now. Im assuming (and hoping) its just a collapsed vein, but any advice or comments are greatly welcomed. If it is a missed shot, how bad would it be to eventually just cut it open and drain it on his own? Hes had an abscess treated at the hospital before and knows roughly how to do it, and of course we wouldnt attempt it if we dont have the necessary equipment to be sterile.
Also, if it is a collapsed vein, how harmful could that be? As I said, its a vein in my friends foot, one of the larger ones on the top of the foot.